If you are considering getting a facelift injection like Dysport, the first thing you need to consider is your safety. With so many negative comments and assumptions about facial injectables, some people are afraid of getting injected with Dysport and other fillers. But is their fear justified? Continue reading to know if injectables like Dysport are safe.
Facts About Dysport
Like Botox, Dysport is a botulinum toxin injection commonly used for cosmetic purposes. Although Dysport can be used for many other medical purposes, like treating muscle spasms in specific medical conditions, its primary purpose is to treat and prevent wrinkles and sagging skin.
How Safe Is Dysport?
In general, Dysport and other facial fillers like Botox are considered safe for patients who are qualified to get them. Dysport has been tested and approved by the Food and Drug Administration (FDA). Therefore, it is important to ensure that the type of Dysport you are injected with is FDA-approved. Ask your plastic surgeon to see the packaging of the product to ensure it is authentic.
An original package of Dysport injectables should have a lot number, product expiration, serialized barcode, and a distribution statement on the bottom side of the bottle. There are many other anti-counterfeiting measures on the package that only your medical specialist understands. So, ask your doctor to verify the product you are getting is authentic.
Nevertheless, Dysport is known to have a few side effects, just like any other facial injectable. Therefore, you will notice a warning on the packaging. The warning is a requirement by the FDA for all manufacturers of botulinum toxins to have boxed warnings to let their consumers know that these products have the potential of spreading to other body parts, exposing them to severe life-threatening risks like difficulty talking, breathing, and swallowing; muscle weakness; blurred and double vision; and drooping eyelids. However, these complications rarely happen.
The most common side effects of Dysport and other facial fillers include headache, pain at the injection sites, eyelid swelling, eyelid drooping, skin reaction at the injection sites, nose and throat irritation, and upper respiratory tract infection. Most of these side effects are temporary and will fade away after a day or two. But if they persist, see a doctor immediately. The most important safety measure that you need to take is to find a professional plastic surgeon to inject you and ensure that the product they are using is authentic.